# SDR XPTA2017062100004

- Difficulty date: June 16, 2017
- Submitted: June 21, 2017
- Operation: Air carrier
- Aircraft: N116WJ
- Make and model: Gulstm GIV
- Aircraft serial: 1320
- Aircraft time: 14,967 hours, 6,925 cycles
- System (JASC): 2731 · Elevator Tab Control System
- Part: Drive Shaft
- Part number: 43083818
- Part serial: NSN
- Condition: Disconnected
- Location: Control Pedestal
- Part time: 14,967 hours, 6,925 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ACFT DEPARTED.  NO ISSUES DURING CLIMB. WHILE PASSING THRU FL 240, IT WAS OBSERVED THE ACFT HAD EXCESSIVE NOSE UP TRIM. AUTOPILOT ENGAGED AT THE TIME. THE ACFT, ASIDE FROM TRIM, FLEW NORMALLY. LEVELED OFF AT FL 410. AT CRUISE, AUTOPILOT HELD ACFT LEVEL, BUT TRIM WAS STILL FULL NOSE UP. DURING DESCENT, THE AUTOPILOT DESCENDED THE ACFT, BUT TRIM WENT FULL NOSE DOWN. THE PILOT PULLED BACK ON YOKE SO THE ACFT WOULDN'T NOSE OVER. THE PILOT STATED AT THIS TIME THE FGC COMPUTERS FAILED. CREW WENT TO MANUAL & HAD DIFFICULTY FLYING THE AIRCRAFT WITH FULL AFT TRIM. FULLY CONFIGURED THE TRIM WAS FULL NOSE UP. THE PILOT STATES HAD TO PUT AN EXTREME AMOUNT OF FORCE TO PREVENT THE AIRCRAFT FROM NOSING OVER. MX WAS NOTIFIED AND FOUND THAT FASTENERS SHEARED ON THE LOWER PORTION OF THE TRIM DRIVE SHAFT ASSEMBLY TORQUE TUBE PART NUMBER 43083-818 LOCATED IN THE COCKPIT PEDESTAL.
